Neuropathy Due to Chemotherapy

The Abramson Cancer Center of the University of Pennsylvania
Ultima Vez Modificado: 8 de mayo del 2013

Share article


Imprima English

Question

I have neuropathy in my feet from my chemo. Is there anything to help with this?

Answer

Christina Bach, MSW, LCSW, OSW-C, Oncology Social Worker at Penn Medicine, responds:

Neuropathy can really impact quality of life during and after certain types of chemotherapy treatments. The symptoms of neuropathy often improve, as patients are farther out from last receiving chemotherapy. It is important to talk with your care team about this symptom, as there are some pharmacologic interventions, including Neurotin and Cymbalta, which can help with neuropathic pain. You may also want to consider complimentary therapies, such as acupuncture and reiki, as these have been shown to improve pain in patients with neuropathy. Vitamins and antioxidants may also be helpful.

Be sure to check out the resources on oncolink.org about neuropathy management. There are also great resources on livestrong.org.

Imprima English

I Wish You Knew

What is Photodynamic Therapy and how is it used in cancer care?

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información